MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM; SCREW, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM; SCREW, FIXATION, BONE
Model Number 04.214.110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient case number reported as (b)(6).This information is unknown.Additional procode: hrs.Lot number is unknown.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter phone number and email address are unknown.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: during an implant placement procedure on (b)(6) 2018, the heads of two titanium (ti) cortex screws broke due to the worn tip of two (2) stardrive screwdriver shafts.All device fragments were easily removed and new screws were implanted to the patient.The procedure was completed successfully with a reported delay of forty five (45) minutes.There is no other reported patient consequence.This report is for a 1.5mm ti cortex scr slf-tpng with t4 stardrive recess 10mm.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: a product investigation was conducted.Visual inspection: the 1.5 mm cortex screw self tapping (part # 04.214.110, lot # unknown) was received at us cq with no visual defects.The star drive recess and the head of the screw looks slightly worn.This does not agree with the reported complaint condition; thus, the complaint is not confirmed.Dimensional inspection: dimensional analysis was completed, the overall length of the cortex screw measured and is within specification per relevant drawing.The diameter of the screw head measured and is within specification per relevant drawing.Document/specification review: the relevant drawing(s) was reviewed; a dhr review could not be performed as the lot number is unknown.Conclusion: the complaint condition is not confirmed as the cortex screw (part # 04.214.110, lot # unknown) was received with no visual defects.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7681164
Report Number8030965-2018-54954
Device Sequence Number11115140
Product Code HWC
UDI-Device Identifier10886982120854
UDI-Public(01)10886982120854
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.214.110
Device Catalogue Number04.214.110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer09/24/2018
10/04/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date10/03/2018
10/04/2018
Patient Sequence Number1